| Catalog Number |
PNML6F088804M |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
08/30/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the neuron max 6f 088 long sheath (neuron max) was ripped off while removing from the packaging.The damage to the neuron max was found prior to use.Therefore, the neuron max was not used in the procedure.The procedure was completed using a new neuron max.
Additional Manufacturer Narrative
Results: the neuron max was damaged at the distal atraumatic tip.The packaging mandrel was loose from the packaging tape.During investigation, the penumbra investigator kinked the device approximately 17.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed that the distal atraumatic tip was damaged.If the packaging mandrel becomes unsecured from the packaging tape during retraction of the catheter it may interact with the packaging tube.The distal tip of the neuron max may become pinned between the packaging mandrel and packaging tube.If the catheter is subsequently retracted while pinned, the tip may become damaged.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.